Alert archive / Wisconsin / Freeze Warnings in 2011

Freeze Warning 1, NWS La Crosse, WI

May 26, 20116 counties in Wisconsin

NWS La Crosse, WI issued this freeze warning at May 26, 2011, 3:13 PM CDT for 6 counties in Wisconsin. It took effect at May 27, 2011, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2011, 3:13 PM CDT (20:13 UTC)
In effect from
May 27, 2011, 1:00 AM CDT
Expired
May 27, 2011, 6:56 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-119 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WWUS73 KARX 262013
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
313 PM CDT THU MAY 26 2011

...COLD NIGHT...HARD FREEZE LIKELY...

.CLEAR SKIES AND LIGHT WINDS WILL HELP TEMPERATURES TUMBLE
OVERNIGHT...FALLING TO FREEZING OR BELOW LATE TONIGHT. SHELTERED AND COLD
DRAINAGE AREAS WILL BE THE MOST SUSCEPTIBLE TO FREEZING CONDITIONS.

IF YOU HAVE TENDER OUTDOOR VEGETATION...TAKE PRECAUTIONS TO
PROTECT THEM TONIGHT FROM THE UNSEASONABLY COLD AIR.

WIZ017-029-034-042>044-270415-
/O.UPG.KARX.FR.Y.0003.110527T0600Z-110527T1300Z/
/O.NEW.KARX.FZ.W.0001.110527T0600Z-110527T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
313 PM CDT THU MAY 26 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT.

* TEMPERATURES ARE EXPECTED TO DROP TO FREEZING OR BELOW LATE
  TONIGHT RESULTING IN A HARD FREEZE.

* TENDER OR COLD SENSITIVE PLANTS COULD BE DAMAGED TONIGHT AS
  TEMPERATURES FALL TOWARD FREEZING. PRECAUTIONS SHOULD BE TAKEN
  TO PROTECT THIS VEGETATION FROM THE EXPECTED COLD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
3 follow-up statements
142 
WWUS73 KARX 270129
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
829 PM CDT THU MAY 26 2011

...HARD FREEZE EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL
WISCONSIN...

.MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
TUMBLE THROUGH THE NIGHT...FALLING TO FREEZING OR BELOW LATE
TONIGHT. SHELTERED AND COLD DRAINAGE AREAS OF WESTERN AND CENTRAL
WISCONSIN...SUCH AS SPARTA AND BLACK RIVER FALLS...ARE GOING TO
BE THE MOST SUSCEPTIBLE TO FREEZING CONDITIONS.

IF YOU HAVE TENDER OUTDOOR VEGETATION...TAKE PRECAUTIONS TO
PROTECT THEM TONIGHT FROM THE UNSEASONABLY COLD AIR.

WIZ017-029-034-042>044-270930-
/O.CON.KARX.FZ.W.0001.110527T0600Z-110527T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
829 PM CDT THU MAY 26 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURES ARE EXPECTED TO DROP TO FREEZING OR BELOW LATE 
  TONIGHT RESULTING IN A HARD FREEZE. 

* TENDER OR COLD SENSITIVE PLANTS COULD BE DAMAGED TONIGHT.
  PRECAUTIONS SHOULD BE TAKEN TO PROTECT THIS VEGETATION FROM THE
  EXPECTED COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AJ

WEATHER.GOV/LACROSSE
375 
WWUS73 KARX 270756
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
255 AM CDT FRI MAY 27 2011

...HARD FREEZE EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL
WISCONSIN EARLY THIS MORNING...

.MOSTLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO
FALL INTO THE 30S. TEMPERATURES ARE EXPECTED TO CONTINUE FALLING
TO FREEZING OR BELOW EARLY THIS MORNING. SHELTERED AND COLD
DRAINAGE AREAS OF WESTERN AND CENTRAL WISCONSIN...SUCH AS SPARTA
AND BLACK RIVER FALLS...ARE GOING TO BE THE MOST SUSCEPTIBLE TO
FREEZING CONDITIONS.

IF YOU HAVE TENDER OUTDOOR VEGETATION...TAKE PRECAUTIONS TO
PROTECT THEM FROM THE UNSEASONABLY COLD AIR.

WIZ017-029-034-042>044-271300-
/O.CON.KARX.FZ.W.0001.000000T0000Z-110527T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
255 AM CDT FRI MAY 27 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES ARE EXPECTED TO DROP TO FREEZING OR BELOW EARLY THIS
  MORNING RESULTING IN A HARD FREEZE.

* TENDER OR COLD SENSITIVE PLANTS COULD BE DAMAGED. PRECAUTIONS
  SHOULD BE TAKEN TO PROTECT THIS VEGETATION FROM THE EXPECTED
  COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WETENKAMP

WEATHER.GOV/LACROSSE
220 
WWUS73 KARX 271156
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
656 AM CDT FRI MAY 27 2011

...TEMPERATURES WARMING ABOVE FREEZING...

.TEMPERATURES HAVE WARMED INTO THE UPPER 30S ACROSS THE AREA.
TEMPERATURES SHOULD RAPIDLY CLIMB INTO THE 40S THROUGH 8
AM...ENDING THE THREAT OF FROST.

WIZ017-029-034-042>044-271300-
/O.CAN.KARX.FZ.W.0001.000000T0000Z-110527T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
656 AM CDT FRI MAY 27 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE
FREEZE WARNING. 

LOOK FOR TEMPERATURES TO WARM INTO THE 40S THROUGH 8 AM...ENDING
THE THREAT OF FROST.

$$

WETENKAMP

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at May 26, 1:34 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 26, 1:34 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
134 PM CDT THU MAY 26 2011

.UPDATE...WILL BE MOVING THE CURRENT FROST ADVISORY FOR TONIGHT
OVER CENTRAL WISCONSIN TO A FREEZE WARNING LATER THIS AFTERNOON.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR WIZ017-WIZ029-
     WIZ034-WIZ042-WIZ043-WIZ044.

MN...NONE.
IA...NONE.
&&

BAUMGARDT
Hazardous weather outlook, May 26, 5:00 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT THU MAY 26 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-271000-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
500 AM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO WESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES RETURN FRIDAY AFTERNOON...WITH CHANCES
PERSISTING INTO TUESDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD
BE A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-034-042>044-271000-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-
500 AM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL FALL INTO THE LOWER 30S TONIGHT...LEADING TO AREAS
OF FROST OR A FREEZE. A FROST ADVISORY IS IN EFFECT TO ACCOUNT FOR
THE COLD THREAT ON TENDER AND COLD SENSITIVE PLANTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES RETURN FRIDAY NIGHT...WITH CHANCES PERSISTING
INTO TUESDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE
WEATHER THREAT WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:15 AM CDTFrost AdvisoryARXAdams, Clark, Jackson, Juneau, Monroe, Taylor12 hr

Nearby

Freeze Warnings in Wisconsin, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.